Steroids are commonly prescribed medications that have a wide range of adverse effects. Bradycardia is one of the rare but significant side effects of steroid use, and only a few cases have been reported with bradycardia as a side effect. In this report, we present a case of a woman in her early 50s who developed severe symptomatic sinus bradycardia following high-dose administration of intravenous hydrocortisone, initiated for acute exacerbation of Crohn’s disease. Her symptoms entirely resolved after discontinuation of the steroid. This case highlights the importance of obtaining baseline ECG and cardiac monitoring in patients treated with pulsed high-dose steroids.
- Cardiovascular medicine
- Cardiovascular system
- Crohn's disease
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
MA and STO are joint first authors.
Contributors The authors confirm contribution to the paper as follows: MA and STO as joint first authors, who contributed equally to the literature review, case presentation, discussion and writing of the manuscript. SD and RC as coauthors, who supervised and reviewed the manuscript critically for intellectual content and approved the final version to be published.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Case reports provide a valuable learning resource for the scientific community and can indicate areas of interest for future research. They should not be used in isolation to guide treatment choices or public health policy.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.